MAUDE Adverse Event Report: ABBOTT VASCULAR INC. STARCLOSE SE; DEVICE, HEMOSTASIS, VASCULAR

ABBOTT VASCULAR INC. STARCLOSE SE; DEVICE, HEMOSTASIS, VASCULAR
Model Number 14679-05
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562); No Audible Prompt/Feedback (2282)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this was an arteriotomy closure of the right common femoral artery using a starclose device after a right carotid interventional procedure using a 5f sheath.Reportedly, the procedure was a high stick.The lab tech introduced the device into the sheath; however, the first click didn¿t happen and was not heard.The device was attempted to be removed, but the hub detached from the sheath and the sheath remained in the patient and was bleeding.A vascular surgeon gained access on the lcfa using up and over technique to removed the rest of the device.Two non-abbott stents were then placed to stop the bleeding and achieve hemostasis in the rcfa.The surgeon then performed a cut-down on the rcfa to confirm all sections of the device were removed from the patient.The cut-down was treated with surgical suturing.There was no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Sterile devices from the same lot were returned and testing was successfully performed with no anomalies noted.The exchange sheaths were successfully engaged with the clip appliers.As such, there is no indication of a product quality issue.Based on the information received, the investigation determined that the reported issue appears to be related to operational context.It is likely the exchange sheath was not fully pushed enough to complete the connection the clip applier possible due to interaction with the patient anatomical conditions at the access site.With out a proper connection of the exchange sheath to the clip applier, the audible click would not be heard, and the exchange sheath would be subject to separation from the clip applier.The reported bleeding though the sheath while in the patient suggests the hemostasis valve from the exchange sheath hub may have been moved from it¿s original position, possibly during attempt to insert the dilator though the sheath.Displacement of the hemostasis valve would allow blood to flow thorough and could have also contributed to an interaction and prevented the sheath from engaging with the clip applier during step #1.The reported subsequent treatment appears to be related to procedure circumstance.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 1354 was added h6: health effect - clinical code correction 2687 was removed, 4582 was added.

Brand Name
STARCLOSE SE
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20439706
Report Number2024168-2024-12067
Device Sequence Number15495204
Product Code MGB
UDI-Device Identifier08717648175060
UDI-Public(01)08717648175060(17)250601(10)4050241
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P050007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model Number14679-05
Device Catalogue Number14679-05
Device Lot Number4050241
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown